Loprecough syrup – ATCO Pharma

It is prohibited to use this medicine for children under 2 years of age completely and it is prohibited to use it for children under 6 years without medical supervision

COMPOSITION Each 5 ml of syrup contains:

  • N-acetylcysteine 100 mg.
  • Chlorpheniramine Maleate 2 mg.
  • Excepients: Carboxy methyl cellulose sodium, Disodium edetate, Methyl paraben sodium, propyl paraben sodium, sodium hydroxide, Sucralose, strawberry flavor, tutti fruit, purified water.

Dosage form and amount of active ingredient per unit Syrup 100 mg of acetyicysteine and 2 mg of Chlorpheniramine maleate per 5 ml.

Loprecough syrup
Loprecough syrup

INDICATIONS

  • Treatment of Cough associated with acute or chronic respiratory disease, such as bronchitis, laryngo-tracheits, nasopharyngits.
  • Cough in child’s diseases, flu and cold.

POSOLOGY / ADMINISTRATION

  • Children from 3 to 6 years old: 5 ml. of syrup 3 times per day.
  • Children from 6 to 12 years old: 5 ml. of syrup 3 times per day.
  • According to the individual response of the child, the dosage may be increased to 10 ml of syrup 3 times daily.
  • Adults and adolescents over 12 years: 10 ml of syrup 3 times per day.
The slight sulphorous odor that released when opening the bottle of syrup dissipates rapidly and has no influence on the effectiveness of the product.

If excessive mucus production accompanying the cough does not improve after a week of treatment, the diagnosis should be re-evaluated by physician.

WARNINGS AN PRECAUTIONS

Do not use for children less than 3 years & for children under 6 years under medical supervision only. Caution is recommended in the following cases:

  • The risk of gastrointestinal bleeding (latent peptic ulcer, esophageal varices), because the N-acetylcysteine can cause vomiting.
  • Bronchial hyperactivity (bronchial asthma) due to the risk of bronchial spasms.
  • Respiratory insufficiency (emphysema, chronic bronchitis).
  • Hyperthyroidism.
  • Cardiovascular diseases or hypertension.
  • Risk of glaucoma.
  • For children, because the therapeutic index of the chlorophenamine is narrower in children than in adults .
The appearance of hypersensitivity reactions requires the immediate interruption of treatment and if necessary imperative measures.
  • During long term treatment, the liver functions should be monitored.
  • Simultaneous administration of an exclusively centrally acting antitussive, such as codeine or dextromethorphan, is irrational because the inhibition of the cough reflex (and of self-leaning mechanism of respiratory tract) can cause an accumulation of liquefied secretions and increase the risk of bronchospasm and respiratory tract infection.
  • Chlorpheniramine maleate can cause drowsiness and reduce the responsiveness, which may affect on the ability to drive and use machines.

PROPERTIES / EFFECTS

Loprecough contains two active ingredients: acetylcysteine and Chlorpheniramine.

  1. Acetylcysteine is derived from cysteine with a reactive free thiol group (nucleaophile) which has mucolytic and antioxidant properties. Acetylcysteine liquefies the secretions of the respiratory tracts, promotes the expectoration and thus calms the cough reflex. The effect’s duration of a dose of acetylcysteine is from 4 to 6 hours.
  2. Chlorpheniramine is an antihistaminic H1. It antagonizes various physiological and pathological actions of histamine, such as the constriction of smooth muscle of bronchus and intestinal wall. Besides, it has sedative properties. The effect’s duration of a dose of Chlorpheniramine is from 4 to 6 hours.

ADVERSE EFFECTS

  • The undesirable effects of Loprecough are more related to Chlorpheniramine. The sedative effect occurs frequently (drowsiness, decreased responsiveness).
  • Occasionally anticholinergic effectsof the Chlorpheniramine may occur, such as dry mouth, nose and throat, constipation, urination disorders, eye accommodation disorders, glaucoma, agitation (especially in children), nervousness, insomnia.
  • Isolated cases of bone marrow depression are reported with Chlorpheniramine.
  • Occasional adverse reactions as gastric intolerance (heartburn, nausea, vomiting, diarrhea), and rarely headache, fever or tinnitus are mostly related to acetylcysteine.
  • In rare cases, and especially predisposed patients, hypersensitivity in the form of skin reactions (exanthema, pruritus, urticaria) and respiratory tract (bronchospasm, especially in patients with bronchial asthma) can occur.
  • As all the preparations which contain the acetylcysteine, the exhaled air may cause temporarily unpleasant odor, due probably to release of hydrogen sulfide from the active principle.

Loprecough – Information leaflet

ENG-Patient-Information-Leaflet
Loprecough syrup – ENG-Patient-Information-Leaflet
AR- Patient_Information_Leaflet
Loprecough syrup- AR- Patient_Information_Leaflet

Contact Us: If you have any notes or feedback you need to reach us with, feel free contacting us any time via e-mail( Listen2article@gmail.com). Please contact us via email , if the information on this page is incorrect, or if you have other information to update this page. ref:#Acetylcysteine, #Chlorpheniramine Maleate.


Discover more from Pharma Guide

Subscribe to get the latest posts to your email.